# SDR CA991028057

- Difficulty date: October 14, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-23-250
- Engine: Lyc IO540C4B5
- Propeller: Hartzl HCE2YR2
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: BA15
- Condition: Clogged
- Location: Intake
- Part time: 35 hours
- Stage of operation: CL
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

(CAN) AIRCRAFT FLEW IN RAIN APPROXIMATELY 45 MINUTES,  AND THEN CAME OUT IN THE CLEAR AT 7,000 FEET, AND  -5 DEGREES CELSIUS.  ENGINES FUEL FLOW DECREASED, ENGINES SLOWED DOWN.  PILOT SELECTED  ALTERNATE AIR ON AND RECOVERED POWER.  RE-SELECTED ALTERNATE AIR OFF AFTER A FEW MINUTES AND TERMINATED FLIGHT NORMALLY.  BOTH ENGINES' AIR INTAKE FILTER ELEMENTS P/N BA15 FOUND SATURATED WITH WATER.  SUBMITTER SUSPECTED WET ELEMENTS FROZE UP RESTRICTING AIRFLOW.
